Alert archive / Idaho / Red Flag Warnings in 2015
Red Flag Warning 6, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 28, 2015, 2:18 PM MDT for 22 counties in Idaho. It took effect at Aug 29, 2015, 6:00 AM MDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2015, 2:18 PM MDT (20:18 UTC)
- In effect from
- Aug 29, 2015, 6:00 AM MDT
- Expired
- Aug 30, 2015, 2:00 AM MDT
- In force
- 20 hr
- Issued by
- NWS Pocatello, ID
All 22 counties
Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID, Valley County, ID
The radar
The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.3 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3619 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
199 WWUS85 KPIH 282018 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 218 PM MDT FRI AUG 28 2015 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY FROM 6AM TO 10PM MDT SATURDAY FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 475...476 AND 422 BELOW 7000 FEET... ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY FROM NOON TO 10PM MDT FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 427 AND 410/413 BELOW 5000 FEET... IDZ475-476-291200- /O.UPG.KPIH.FW.A.0004.150829T1800Z-150830T0400Z/ /O.NEW.KPIH.FW.W.0006.150829T1200Z-150830T0400Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 218 PM MDT FRI AUG 28 2015 ...RED FLAG WARNING IN EFFECT FROM 6 AM TO 10 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 475 AND 476... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 AM TO 10 PM MDT SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 475. FIRE WEATHER ZONE 476. * WIND...SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AT MID AND UPPER SLOPES. 15 TO 25 MPH WITH GUSTS UP TO 40 MPH AT LOWER ELEVATIONS. * HUMIDITY...15 TO 25 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH GUSTS OVER 45 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ422-291200- /O.NEW.KPIH.FW.W.0006.150829T1200Z-150830T0400Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 218 PM MDT FRI AUG 28 2015 ...RED FLAG WARNING IN EFFECT FROM 6 AM TO 10 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 422 BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 AM TO 10 PM MDT SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 422. * WIND...SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AT MID AND UPPER SLOPES. 10 TO 20 MPH WITH GUSTS UP TO 35 MPH AT LOWER ELEVATIONS. * HUMIDITY...15 TO 25 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH GUSTS OVER 45 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ427-291200- /O.NEW.KPIH.FW.W.0006.150829T1800Z-150830T0400Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 218 PM MDT FRI AUG 28 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 427... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 427. * WIND...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH AT MID AND UPPER SLOPES. 10 TO 20 MPH WITH GUSTS UP TO 30 MPH AT LOWER ELEVATIONS. * HUMIDITY...15 TO 25 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH GUSTS OVER 45 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-413-291200- /O.NEW.KPIH.FW.W.0006.150829T1800Z-150830T0400Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF- 218 PM MDT FRI AUG 28 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TO 10 PM MDT SATURDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 410 AND 413 BELOW 5000 FEET... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 10 PM MDT SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 410 AND FIRE WEATHER ZONE 413 BELOW 5000 FEET. * WIND...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AT MID AND UPPER SLOPES. 15 TO 25 MPH WITH GUSTS UP TO 35 MPH AT LOWER ELEVATIONS. * HUMIDITY...15 TO 25 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH GUSTS OVER 45 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
4 follow-up statements
346 WWUS85 KPIH 290923 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 323 AM MDT SAT AUG 29 2015 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY FROM 6AM TO 10PM MDT SATURDAY FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 475... 476 AND 422 BELOW 7000 FEET... ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY FROM NOON TO 10PM MDT FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 427 AND 410/413 BELOW 5000 FEET... IDZ475-476-292200- /O.CON.KPIH.FW.W.0006.150829T1200Z-150830T0400Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 323 AM MDT SAT AUG 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 475 AND 476... * AFFECTED AREA...FIRE WEATHER ZONE 475. FIRE WEATHER ZONE 476. * WIND...SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AT MID AND UPPER SLOPES. 15 TO 25 MPH WITH GUSTS UP TO 40 MPH AT LOWER ELEVATIONS. * HUMIDITY...15 TO 25 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH GUSTS OVER 45 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ422-292200- /O.CON.KPIH.FW.W.0006.150829T1200Z-150830T0400Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 323 AM MDT SAT AUG 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 422 BELOW 7000 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 422. * WIND...SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AT MID AND UPPER SLOPES. 10 TO 20 MPH WITH GUSTS UP TO 35 MPH AT LOWER ELEVATIONS. * HUMIDITY...15 TO 25 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH GUSTS OVER 45 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ427-292200- /O.CON.KPIH.FW.W.0006.150829T1800Z-150830T0400Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 323 AM MDT SAT AUG 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 427... * AFFECTED AREA...FIRE WEATHER ZONE 427. * WIND...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH AT MID AND UPPER SLOPES. 10 TO 20 MPH WITH GUSTS UP TO 30 MPH AT LOWER ELEVATIONS. * HUMIDITY...15 TO 25 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH GUSTS OVER 45 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-413-292200- /O.CON.KPIH.FW.W.0006.150829T1800Z-150830T0400Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF- 323 AM MDT SAT AUG 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 410 AND 413 BELOW 5000 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 410 AND FIRE WEATHER ZONE 413 BELOW 5000 FEET. * WIND...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AT MID AND UPPER SLOPES. 15 TO 25 MPH WITH GUSTS UP TO 35 MPH AT LOWER ELEVATIONS. * HUMIDITY...15 TO 25 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH GUSTS OVER 45 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
646 WWUS85 KPIH 292039 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 239 PM MDT SAT AUG 29 2015 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY UNTIL 10PM MDT THIS EVENING FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 475... 476 AND 422 BELOW 7000 FEET... ...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY UNTIL 10PM MDT THIS EVENING FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 427 AND 410/413 BELOW 5000 FEET... IDZ475-476-300400- /O.CON.KPIH.FW.W.0006.000000T0000Z-150830T0400Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 239 PM MDT SAT AUG 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 475 AND 476... * AFFECTED AREA...FIRE WEATHER ZONE 475. FIRE WEATHER ZONE 476. * WIND...SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AT MID AND UPPER SLOPES. 15 TO 25 MPH WITH GUSTS UP TO 40 MPH AT LOWER ELEVATIONS. * HUMIDITY...15 TO 25 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH GUSTS OVER 45 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ422-300400- /O.CON.KPIH.FW.W.0006.000000T0000Z-150830T0400Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 239 PM MDT SAT AUG 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 422 BELOW 7000 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 422. * WIND...SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AT MID AND UPPER SLOPES. 10 TO 20 MPH WITH GUSTS UP TO 35 MPH AT LOWER ELEVATIONS. * HUMIDITY...15 TO 25 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH GUSTS OVER 45 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ427-300400- /O.CON.KPIH.FW.W.0006.000000T0000Z-150830T0400Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 239 PM MDT SAT AUG 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER ZONE 427... * AFFECTED AREA...FIRE WEATHER ZONE 427. * WIND...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH AT MID AND UPPER SLOPES. 10 TO 20 MPH WITH GUSTS UP TO 30 MPH AT LOWER ELEVATIONS. * HUMIDITY...15 TO 25 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH GUSTS OVER 45 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$ IDZ410-413-300400- /O.CON.KPIH.FW.W.0006.000000T0000Z-150830T0400Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF- 239 PM MDT SAT AUG 29 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO FIRE WEATHER ZONES 410 AND 413 BELOW 5000 FEET... * AFFECTED AREA...FIRE WEATHER ZONE 410 AND FIRE WEATHER ZONE 413 BELOW 5000 FEET. * WIND...SOUTH TO SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH AT MID AND UPPER SLOPES. 15 TO 25 MPH WITH GUSTS UP TO 35 MPH AT LOWER ELEVATIONS. * HUMIDITY...15 TO 25 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS ARE POSSIBLE WITH GUSTS OVER 45 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
949 WWUS85 KPIH 300351 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 951 PM MDT SAT AUG 29 2015 IDZ475-476-300500- /O.EXP.KPIH.FW.W.0006.000000T0000Z-150830T0400Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- LEMHI AND LOST RIVER RANGE/CHALLIS NF- 951 PM MDT SAT AUG 29 2015 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 475 AND 476... WINDS HAVE DIMINISHED AND HUMIDITY HAS RISEN ABOVE 20 PERCENT. $$ IDZ422-300500- /O.EXP.KPIH.FW.W.0006.000000T0000Z-150830T0400Z/ SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 951 PM MDT SAT AUG 29 2015 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 422... WINDS HAVE DIMINISHED AND HUMIDITY HAS RISEN. $$ IDZ427-300500- /O.EXP.KPIH.FW.W.0006.000000T0000Z-150830T0400Z/ GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF/TWIN FALLS BLM SOUTH OF THE SNAKE RIVER- 951 PM MDT SAT AUG 29 2015 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 427... WINDS HAVE DIMINISHED AND HUMIDITY HAS RISEN ABOVE CRITICAL VALUES. $$ IDZ410-413-300800- /O.EXT.KPIH.FW.W.0006.000000T0000Z-150830T0800Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF- 951 PM MDT SAT AUG 29 2015 ...RED FLAG WARNING NOW IN EFFECT UNTIL 2 AM MDT SUNDAY FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 410 AND 413... * AFFECTED AREA...FIRE WEATHER ZONE 410. FIRE WEATHER ZONE 413. * THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE POSSIBLE WITH GUSTS OVER 45 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. FIRES MAY EXPERIENCE RAPID RATES OF GROWTH. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST IDAHO. && $$
361 WWUS85 KPIH 300755 RFWPIH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 155 AM MDT SUN AUG 30 2015 IDZ410-413-300900- /O.EXP.KPIH.FW.W.0006.000000T0000Z-150830T0800Z/ UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF- 155 AM MDT SUN AUG 30 2015 ...RED FLAG WARNING WILL EXPIRE AT 2 AM MDT EARLY THIS MORNING FOR SCATTERED THUNDERSTORMS FOR FIRE WEATHER ZONES 410 AND 413... THUNDERSTORMS HAVE BECOME MORE ISOLATED EARLY THIS MORNING. COVERAGE HAS DIMINISHED ENOUGH TO ALLOW THE RED FLAG WARNING TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 28, 2:15 PM MDT, 3 minutes earlier.
Area forecast discussion, Aug 28, 2:15 PM MDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 215 PM MDT FRI AUG 28 2015 .DISCUSSION...STRONG DISTURBANCE TAKING SHAPE OFF THE OREGON AND NORTHERN CALIFORNIA COAST MOVING NORTHEAST. THIS DISTURBANCE WILL BRING A FRONT THROUGH THE IDAHO CENTRAL MOUNTAINS AND ARCO DESERT NEAR NOON TIME SATURDAY. SOUTH WINDS ALONG THE FOOTHILLS OF THE SOUTH HIGHLANDS WILL DEVELOP A LITTLE AFTER MIDNIGHT TONIGHT MAKING FOR SOME WARM MORNING TEMPERATURES FROM POCATELLO TO BURLEY. WINDS INCREASE THROUGH THE UPPER SNAKE PLAIN BY NOONTIME...GUSTS UP TO 40 MPH POSSIBLE. ISOLATED THUNDERSTORMS MAY PRODUCE GUSTS UP TO 50 MPH DURING THE DAY. VALLEY TEMPERATURES IN THE MIDDLE 80S TO LOWER 90S. ISOLATED THUNDERSTORMS SUNDAY LIMITED TO MAINLY THE EASTERN HIGHLANDS. TEMPERATURES COOL A GOOD 10 DEGREES. THE NEXT SURFACE FRONT SHOULD BE WEDNESDAY AND IS EXPECTED TO BE MAINLY A DRY FRONT WITH BREEZY SURFACE WINDS. ANOTHER DISTURBANCE LIFTS NORTHEAST THROUGH THE PANHANDLE THURSDAY WITH TRAILING MOISTURE AND INSTABILITY OVER SOUTHEAST IDAHO BOTH THURSDAY AND FRIDAY FOR ISOLATED AFTERNOON THUNDERSTORMS BOTH DAYS. TEMPERATURES REMAIN RELATIVELY FLAT THROUGH THE WEEK. RS && .AVIATION...ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY WITH A SMALL UPTICK IN COVERAGE TOMORROW. THE BIGGER ISSUE WILL LIKELY BE HIGH WINDS DEVELOPING TONIGHT AND ESPECIALLY LATER IN THE DAY. IT IS POSSIBLE WE MAY SEE LOW LEVEL WIND SHEAR ISSUES IN THE MORNING AS SURFACE WINDS AT TAF SITES RUNNING 5-15 KTS FROM THE SOUTH/SOUTHEAST WHILE WINDS ABOVE THE SURFACE END UP 10-20KTS HIGHER. BY AFTERNOON...WINDS AT THE SURFACE ARE AS HIGH AS 20KTS SUSTAINED WITH WINDS ABOUT 10KTS HIGHER NOT TOO FAR OFF THE GROUND. GUSTS 25-40KTS ARE POSSIBLE WITH LOCALLY HIGHER GUSTS NEAR ANY STORMS THAT FORM AND MOVE OVER THE TAF SITES. KEYES && .FIRE WEATHER...ISOLATED DRY THUNDERSTORMS POSSIBLE INTO EARLY THIS EVENING ACROSS MAINLY ZONES 427 AND 413 AS SOME MID LEVEL MOISTURE WORKS NORTHWARD AHEAD OF AN ADVANCING COLD FRONT. THIS FRONT WILL BE RESPONSIBLE FOR AN INCREASE IN WINDS TONIGHT...FIRST ACROSS THE CENTRAL MOUNTAIN PEAKS BY AROUND MIDNIGHT...WITH SUSTAINED SOUTHWESTERLY WINDS APPROACHING 20 MPH WITH GUSTS INCREASING TO UP TO 35 MPH OVERNIGHT. WINDS WILL QUICKLY INCREASE ACROSS THE SOUTHERN AND SOUTHEAST HIGHLANDS AS WELL...WITH SOUTHWESTERLY WIND GUSTS INCREASING TO AROUND 30 MPH BY MID MORNING. BY EARLY AFTERNOON...WIDESPREAD SOUTHWESTERLY WIND GUSTS TO 35 MPH OR GREATER ARE EXPECTED ACROSS ALL OF SE IDAHO...WITH GUSTS TO NEAR 45 MPH POSSIBLE ACROSS CENTRAL MOUNTAIN PEAKS BY AFTERNOON. HAVE THUS HOISTED A RED FLAG WARNING FOR ZONES 422...475...AND 476 BEGINNING AT 6 AM AND ZONES 427...410...AND 413 BY NOON. DESPITE MINIMUM RELATIVE HUMIDITY VALUES BOTTOMING OUT GENERALLY BETWEEN 16 AND 25 PERCENT...THE COMBINATION OF CRITICAL FUELS AND STRONG WINDS WILL POTENTIALLY LEAD TO RAPID SPREADING OF EXISTING FIRES OR NEW FIRE STARTS. IN ADDITION...ISOLATED TO WIDELY SCATTERED MAINLY DRY THUNDERSTORMS ARE ANTICIPATED BY EARLY AFTERNOON...WITH THE GREATEST COVERAGE ACROSS THE SOUTHERN AND EASTERN HIGHLANDS. THIS ACTIVITY SHOULD TRANSITION TO SHOWERS DURING THE EVENING BEFORE DIMINISHING SUNDAY MORNING. WINDS GRADUALLY SUBSIDE SATURDAY EVENING...WITH GUSTS DROPPING TO 20 MPH OR LESS BY AROUND MIDNIGHT. RED FLAGS ARE SCHEDULED TO EXPIRE AT 10 PM. BREEZY CONDITIONS REDEVELOP ON SUNDAY...WITH WIDESPREAD WEST TO SOUTHWEST WINDS TO AROUND 30 MPH EXPECTED DURING THE AFTERNOON AND EVENING. MAINLY DRY CONDITIONS EXPECTED FOR EARLY WEEK WITH TEMPERATURES EXPECTED TO RANGE SLIGHTLY BELOW NORMAL. ANOTHER DRY COLD FRONT IS ANTICIPATED TO CROSS THE AREA BY MIDWEEK...RESULTING IN ANOTHER EPISODE OF BREEZY CONDITIONS. AD/KEYES && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TO 10 PM MDT SATURDAY FOR IDZ410-413- 427. RED FLAG WARNING FROM 6 AM TO 10 PM MDT SATURDAY FOR IDZ422-475- 476. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:35 AM MDT | Fire Weather Watch | PIH | Butte, Custer, Idaho, Lemhi, Valley | 11 hr |
Nearby
Red Flag Warnings in Idaho, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.